Jump to content
CrazyBoards.org

Akathasia and Sleepiness...WTF?


Recommended Posts

Anyone else suffering with Akathasia...extreme restlessness??

I started taking Prozac and Seroquel and have noticed that I have been getting the "akathasia" side effects of restlessness and agitation, as well as the all day tired side effects. The mid day hours from 11-4 are the worse...my body just cannot sit still, yet my mind is very foggy...I find myself getting up alot and walking around the office at work. Does it eventually lessen and/or go away? Anything work to counter it?

My depression has gone down alot, but the side effects are often hard to handle. I find myself wanting to ask for an adjunct drug like Adderall to counter the sleepiness and something to calm me to take the edge off the restlessness....I am meeting my pdoc on Friday..might need to ask her about this.

All things equal, it was worse when I was on Abilify...that drug literally made me crazy with agitation....

Link to comment
Share on other sites

I get it whenever I increase my Seroquel dose, even if I have tapered down and am just going back up to 200 or 300 mg. 2 Benadryl taken with it act as enough of an anticholinergic (sp?) to get rid of the akathisia, which only lasts a few days as I adjust to the dose. Can you ask your pdoc if you can try this before being prescribed something stronger?

Link to comment
Share on other sites

I get it whenever I increase my Seroquel dose, even if I have tapered down and am just going back up to 200 or 300 mg. 2 Benadryl taken with it act as enough of an anticholinergic (sp?) to get rid of the akathisia, which only lasts a few days as I adjust to the dose. Can you ask your pdoc if you can try this before being prescribed something stronger?

Thanks for the Benadryl suggestion...I will ask my pdoc about this and perhaps other meds.

Link to comment
Share on other sites

I had problems with akathisia on pretty much all of the atypical antipsychotics. I know how uncomfortable it can make you feel. I take Geodon now but had trouble with Zyprexa and Abilify too (I am allergic to Seroquel). When I got a new pdoc and he realized what was going on, he prescribed Artane (trihexyphenidyl). It worked great! I was so relieved to finally not have to deal with those symptoms. I continue to take it and haven't had any problems with it. I also tried Cogentin for awhile and that didn't work for me.

Thanks for the suggestions...

Link to comment
Share on other sites

  • 2 weeks later...

I got akithisia from Geodon and it was just hideous. I was told one of the best treatments for it is a bit of clonazepam, so we tried that and it helped.

oh and I had cogentin once because I had a dystonic reaction to adrenaline in an A&E. My head span around like Linda Blair from the Exorcist... not right around obviously, but it hurt like hell. So they gave me cogentin to reverse it and it did.

Link to comment
Share on other sites

  • 1 month later...
Guest Brandywine

I got akithisia from Geodon and it was just hideous. I was told one of the best treatments for it is a bit of clonazepam, so we tried that and it helped.

oh and I had cogentin once because I had a dystonic reaction to adrenaline in an A&E. My head span around like Linda Blair from the Exorcist... not right around obviously, but it hurt like hell. So they gave me cogentin to reverse it and it did.

That Seroquel is nasty, nasty stuff. First week I took it, I began to develop crashing involuntary jaw movements. One of the movements, or jerks, was so forceful that it chipped my bottom 2 front teeth. NEVER AGAIN--ITS POISON. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...